Indiana, 2013Flash Flood and Flooding in Indiana, December 21 to 23, 2013
December 21 to 23, 2013 · NWS ILN · 14 events in 6 counties and zones
Low pressure drew an unseasonably warm and moist air mass across the region. Convection organized ahead of the low and brought heavy rainfall and damaging winds to the area from the evening of the 21st into the morning of the 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure drew an unseasonably warm and moist air mass across the region. Convection organized ahead of the low and brought heavy rainfall and damaging winds to the area from the evening of the 21st into the morning of the 22nd. Some of the residual flooding lingered into the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 21, 3:58 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 21, 3:58 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EST SAT DEC 21 2013
.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS
FOR HEAVY RAINFALL THROUGH TONIGHT. LOW PRESSURE APPROACHING THE
REGION WILL PUSH THE FRONT ACROSS OUR AREA AS A COLD FRONT
TONIGHT...BRINGING WITH IT A CHANCE FOR SEVERE WEATHER. COOLER
CONDITIONS ARE EXPECTED BEHIND THE FRONT TO START THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHARP SURFACE FRONT IS BEGINNING TO LIFT NORTHWARD WITH HEAVIER
PRECIPITATION ENDING ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
THIS AFTERNOON. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
REMAINDER OF THE DAYTIME AND INTO THE EARLY EVENING AS THE
MAJORITY OF THE CWA SETS UP IN THE WARM SECTOR. CURRENT THINKING
IS THAT THE NORTHWESTERN ZONES WILL CONTINUE TO SEE STEADY
PRECIPITATION FOR THE NEXT SEVERAL HOURS...WITH INTERMITTENT
LIGHTER RAIN FOR THE REMAINDER OF THE ZONES. FLOODING WILL
CONTINUE TO BE A THREAT ACROSS THE AREA WITH EARLIER SNOW
MELT...DEPARTING AND ONGOING AREAS OF RAINFALL...AND FORECASTED
ADDITIONAL HEAVY RAIN OVERNIGHT. WILL THEREFORE CONTINUE THE FLOOD
WATCH THROUGH THE OVERNIGHT TIME PERIOD FOR ALL ZONES.
A SURFACE LOW DEVELOPING ALONG THE FRONTAL BOUNDARY WILL LIFT
NORTHEASTWARD FROM TX/AR AND ARRIVE IN THE OHIO VALLEY TONIGHT.
AHEAD OF THE IS LOW...WARM/MOIST AIR WILL CONTINUE TO BE DRAWN
NORTH INTO THE OHIO VALLEY WITH DEWPOINTS REACHING THE LOWER 60S
SOUTH OF THE FRONTAL BOUNDARY AND PWATS NEARING OR BREAKING RECORD
VALUES FOR DECEMBER. THIS MOISTURE SURGE AHEAD OF THE LOW WILL
ALLOW FOR HIGH RAIN RATES WITH ANY PRECIPITATION OCCURRING THIS
EVENING AND TONIGHT AS THE LOW TRACKS ACROSS THE REGION.
OUT AHEAD OF THIS LOW...A QLCS/SQUALL LINE TYPE OF FEATURE THAT IS
DEVELOPING ACROSS THE LOWER MISSISSIPPI VALLEY WILL TRACK
NORTHEASTWARD...AFFECTING MOST LOCATIONS IN THE WARM
SECTOR...WHICH WILL INCLUDE THE SOUTHERN TWO THIRDS OF THE ILN
CWA. WIND SHEAR WILL BE SUPPORTIVE OF DAMAGING WIND GUSTS AND
ISOLATED TORNADOES LATE THIS EVENING AS THIS LINE APPROACHES FROM
THE SOUTHWEST...WITH THE TIMING OF THE HIGHEST THREAT FOR SEVERE
IN THE ILN CWA BEING BETWEEN 10 PM AND 3 AM. HEAVY RAINFALL AND
FLOODING WILL BE A THREAT THROUGHOUT THE NIGHT AS A LARGE SWATH OF
MODERATE TO HEAVY RAIN WILL ACCOMPANY THE QLCS AND AREAS NORTH OF
THE QLCS. THIS WILL LIKELY WORSEN EXISTING FLOOD ISSUES AND CREATE
NEW FLOODING ISSUES ACROSS THE AREA.
IN ADDITION TO THE POTENTIAL FOR SIGNIFICANT FLOODING TONIGHT AND
THE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER LATE THIS
EVENING...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH
WITH GUSTS UP TO 35 MPH AHEAD OF THE MAIN LINE OF CONVECTION
TONIGHT.
BY THE END OF THE OVERNIGHT PERIOD...RAIN IS EXPECTED TO TAPER OFF
IN THE WESTERN ZONES...WITH THE MAIN BAND OF PRECIPITATION
ASSOCIATED WITH THE COLD FRONT BEGINNING TO EXIT OUR EASTERN
ZONES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
THE LOW WILL CONTINUE TO TRACK NORTHEASTWARD AND AWAY FROM THE ILN
CWA ON SUNDAY. COLD ADVECTION WILL DEVELOP AND BRING IN COOLER AIR
THROUGHOUT THE REMAINDER OF THE SHORT TERM PERIOD.
SHOWERS WILL BE POSSIBLE SUNDAY EVENING THROUGH MONDAY ACROSS THE
AREA AS AN UPPER TROUGH DIGS SOUTHEASTWARD TOWARD THE GREAT LAKES
WITH A WEAK TROUGH HELPING TO PRODUCE MAINLY RAIN ACROSS THE
SOUTHEASTERN ZONES AND SNOW SHOWERS ACROSS THE NORTHWESTERN ZONES.
EVENTUALLY...ANY LINGERING SHOWERS WILL BE ALL SNOW AS SUFFICIENT
COLD AIR MOVES INTO THE REGION. AT THIS TIME...LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED FROM SNOW SHOWERS THAT MAY OCCUR DURING
THIS TIME PERIOD.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
GIVEN SHORT TERM CONCERNS...NOT MUCH TIME SPENT ON THIS TIMEFRAME.
THIS PERIOD CHARACTERIZED BY LONGWAVE RIDGING NEAR/OFF THE WEST
COAST OF THE UNITED STATES WHICH SUPPORTS TROUGHING IN THE NORTHEAST
CONUS. THIS IS A BELOW-NORMAL TEMPERATURE REGIME FOR THE OHIO
VALLEY...AND HAVE DERIVED MAX/MIN TEMPS FIRST FROM AN ECMWF/ENSEMBLE
MOS AND ADJUSTED FROM THERE TO MEET DETERMINISTIC THOUGHTS ON
ADVECTION. REALLY NO SIGNIFICANT WEATHER SYSTEMS IN THIS
REGIME...THE ONLY APPRECIABLE CHANCE AT PRECIPITATION COMES WITH A
WEAK SYSTEM ON TUESDAY AND THURSDAY...BUT THESE ARE MINOR THREATS AT
BEST AS BEING DEPICTED IN THE 21.12Z ECMWF/GFS MODELS AT THIS TIME.
SUPPOSE THERE IS A POTENTIAL FOR A LAKE-INDUCED SNOW SHOWER THREAT
IN THE COLD ADVECTION BEHIND EITHER SYSTEM...BUT THOSE MESOSCALE
PROCESS ARE NOT WELL DEFINED AT THIS TIME RANGE THIS FAR FROM THE
LAKES.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
MVFR TO IFR CONDITIONS ARE OCCURRING AS SHOWERS ASSOCIATED WITH A
SLOW MOVING COLD FRONT AFFECT TAF SITES. EXPECT SHOWERS TO
CONTINUE THROUGH THE 24 HOUR TAF PERIOD IN THIS VERY MOIST AND
SLOW TO EVOLVE REGIME. WINDS WILL STAY OUT OF THE SOUTH...WITH
GUSTS OVER 20 KNOTS ESPECIALLY AFTER 00Z AS THE FRONT MOVES
CLOSER AND THE PRESSURE GRADIENT TIGHTENS. CVG SHOULD SEE AN END
TO SHOWERS AFTER 12Z SUNDAY.
OUTLOOK...CONDITIONS WILL LIKELY IMPROVE TO MVFR ON SUNDAY WITH
MVFR CEILINGS LINGERING SUNDAY NIGHT INTO MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...BINAU
AVIATION...BINAUHazardous weather outlook, Dec 21, 4:12 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EST SAT DEC 21 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-222115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
411 PM EST SAT DEC 21 2013
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT SWINGS ACROSS THE REGION. DAMAGING WINDS GUSTS ARE THE MAIN
CONCERN AT THIS TIME...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT
ESPECIALLY ALONG AND EAST OF INTERSTATE 71. THUNDERSTORMS WOULD
CONTAIN HEAVY RAIN RATES...AND COULD BRING A FLASH FLOOD THREAT.
IN ADDITION...GUSTY WINDS ARE EXPECTED TONIGHT OUT OF THE
SOUTH...WITH SUSTAINED WINDS FROM 20 TO 25 MPH...AND GUSTS TO 35
MPH. IN THE WAKE OF THE COLD FRONT ON SUNDAY...WESTERLY WIND GUSTS
TO 40 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
In the hours before
Local storm report, Dec 21, 1:04 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
104 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN MILAN 39.13N 85.13W
12/21/2013 M1.00 INCH RIPLEY IN TRAINED SPOTTER
&&
SNYDERLocal storm report, Dec 21, 1:55 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HEAVY RAIN HILLIARD 40.04N 83.14W
12/21/2013 M1.00 INCH FRANKLIN OH TRAINED SPOTTER
&&
SNYDERLocal storm report, Dec 21, 2:11 PM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM FLOOD 6 NNW OXFORD 39.59N 84.77W
12/21/2013 PREBLE OH PUBLIC
STREAM OUT OF BANKS IN HUESTON WOODS STATE PARK. MAIN
LOOP ROAD CLOSED DUE TO HIGH WATER NEAR CAMPGROUND
ENTRANCE.
&&
SNYDERLocal storm report, Dec 21, 3:16 PM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HEAVY RAIN 1 SE SHARONVILLE 39.27N 84.39W
12/21/2013 M1.32 INCH HAMILTON OH TRAINED SPOTTER
&&
SNYDERLocal storm report, Dec 21, 3:50 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD 4 WNW PATASKALA 40.01N 82.75W
12/21/2013 LICKING OH BROADCAST MEDIA
PONDING OF WATER ACROSS HAVENS CORNERS ROAD
&&
SNYDERLocal storm report, Dec 21, 4:04 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HEAVY RAIN BEAVERCREEK 39.73N 84.06W
12/21/2013 M1.33 INCH GREENE OH TRAINED SPOTTER
&&
SNYDEREvent by event
11 flood, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Flood, Wayne
- When
- December 21, 5:53 PM EST to 6:53 PM EST
- Where
- Wayne County, 0.53 mi E of Richmond to 1.17 mi SE of Webster
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -84.890
Three road closures were reported on county and state roads in Wayne County due to high standing water caused by heavy rainfall.
Flood, Wayne
- When
- December 21, 7:24 PM EST to 8:24 PM EST
- Where
- Wayne County, Centerville to 1.82 mi SSW of Webster
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.820, -85.000
Many roads were covered with high standing water caused by heavy rainfall. Some of these roads were closed.
Thunderstorm Wind, Ripley
- When
- December 21, 9:41 PM EST to 9:45 PM EST
- Where
- Ripley County, 1 mi NW of Milan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.130, -85.143
Scattered trees were reported down across the eastern portions of Ripley County due to thunderstorm winds. Some of these trees fell on roadways and knocked down power lines.
Thunderstorm Wind, Dearborn
- When
- December 21, 9:55 PM EST to 9:59 PM EST
- Where
- Dearborn County, 5 mi E of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.150, -84.927
Scattered trees were reported down throughout Dearborn County due to thunderstorm winds.
Flood, Wayne
- When
- December 21, 10:55 PM EST to 11:55 PM EST
- Where
- Wayne County, 0.53 mi E of Richmond to 2.36 mi SE of Spring Grove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.830, -84.890
Nine roads were closed across the county with high standing water due to heavy rainfall.
Flash Flood, Switzerland
- When
- December 22, 12:45 AM EST to 1:45 AM EST
- Where
- Switzerland County, 0.51 mi NNW of Moorefield to 0.48 mi NNW of Moorefield
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.807, -85.172
Heavy rain caused a mud slide on State Route 129.
Flood, Wayne
- When
- December 22, 12:55 AM EST to 1:55 AM EST
- Where
- Wayne County, 3.36 mi SW of Richmond to 2.52 mi WSW of Chester
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.791, -84.938
Roads in Richmond and eastern portions of Wayne County were closed due to widespread standing high water caused by heavy rainfall.
Flood, Fayette
- When
- December 22, 1:00 AM EST to 2:00 AM EST
- Where
- Fayette County, Connersville to 2.37 mi SSE of Connersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.650, -85.130
Several roads were closed across the county due to high water caused by heavy rainfall.
Flood, Union
- When
- December 22, 1:00 AM EST to 2:00 AM EST
- Where
- Union County, 1.51 mi SW of Lotus to 1.98 mi NNW of Lotus
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.604, -84.900
Several roads were closed across the county due to high water caused by heavy rainfall.
Flood, Fayette
- When
- December 22, 11:24 AM EST to 12:24 PM EST
- Where
- Fayette County, 0.98 mi SW of Connersville to 1.15 mi WSW of Connersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.641, -85.144
Highway 44 and State Route 121 remained closed due to high water across them caused by earlier rainfall.
Flood, Union
- When
- December 22, 11:24 AM EST to 12:24 PM EST
- Where
- Union County, 2.3 mi SW of College Corner to 1.81 mi NE of Kitchell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -84.854
Several roads remained closed in low lying areas due to high water caused by heavy rainfall.
Flood, Wayne
- When
- December 23, 6:38 AM EST to 7:38 AM EST
- Where
- Wayne County, Centerville to 1.27 mi ESE of Centerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.820, -85.000
Several secondary roads remained closed in the county due to high water caused by earlier rainfall.
Flood, Union
- When
- December 23, 6:40 AM EST to 7:40 AM EST
- Where
- Union County, 1.51 mi SW of Lotus to 1.98 mi NNW of Lotus
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.604, -84.900
Several roads remained closed across the county due to high water caused by earlier heavy rainfall.
Flood, Fayette
- When
- December 23, 6:43 AM EST to 7:43 AM EST
- Where
- Fayette County, Alpine to 0.61 mi NNE of Alpine
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -85.180
One road remained closed near Alpine due to high water caused by earlier heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornadoes and Damaging Winds in Mississippi, December 21, 20131 death · 11 injured · $2.2 million · EF2 · 21 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489168, 489166, 489494, 489495, 489165, 489666, 489663, 489664, 489665, 489917, 489918, 489939, 489940, 489941.